# SDR 96ZZZX3875

- Difficulty date: July 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Constant Aviation, LLC, repair station WC7R346J
- Aircraft: N585DT
- Make and model: Piper PA-31-350
- Aircraft serial: 318052117
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 11F20022D3
- Condition: Studs Failed
- Location: Nr 6 Cyl
- Part time: 493 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED HEARING A 'BOOM' AND A DECREASE IN MANIFOLD PRESSURE DURING FLIGHT.  UPON INSPECTION, NR 6 CYLINDER OF RIGHT ENGINE WAS FOUND TO BE AWAY FROM CRANKCASE PAD.  FIVE OUT OF EIGHT CYLINDER HOLD-DOWN STUDS HAD BROKEN OFF.  TWO THROUGH STUDS, AND ONE SHORT STUD REMAINED TO HOLD CYLINDER ON.  SUSPECT CAUSE, NOT TORQUED PROPERLY.  1,454.3 HOBBS.
